MAUDE Adverse Event Report: BARD ACCESS SYSTEMS NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 10F PIGTAIL; PATIENT CARE SUCTION APPARATUS

BARD ACCESS SYSTEMS NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 10F PIGTAIL; PATIENT CARE SUCTION APPARATUS
Catalog Number NOD10PT
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Death (1802); Pneumothorax (2012)
Date of Event 05/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that a pigtail drain was placed in a patient with respiratory insufficiency and pronounced pleural effusion without complications.The next day, a cxr revealed an ipsilateral apical pneumothorax.A defective cone on the pigtail was discovered and the device was removed and 2.5 liters of serous pleural fluid was emptied.It was further reported that the patient died 2-3 days after the placement procedure, but allegedly not in connection with the complaint but due to malignant pleural effusion.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample returned was 2 navarre drainage catheters with pigtail feature and one 2 way luer valve of unknown manufacturer.The unsealed navarre catheter luer was observed to be cracked, therefore the investigation is confirmed for (b)(4) - connector break/crack and unconfirmed for (b)(4) -damaged/defective connector.The sealed navarre catheter did not display damage or issue, therefore it is unconfirmed for (b)(4) - connector break/crack.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
NAVARRE OPTI-DRAIN MULTI-USE DRAINAGE CATHETER 10F PIGTAIL
Common Device Name
PATIENT CARE SUCTION APPARATUS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7677651
Report Number3006260740-2018-01670
Device Sequence Number11131454
Product Code FGE
UDI-Device Identifier00801741037047
UDI-Public(01)00801741037047
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNOD10PT
Device Lot NumberGFBV3901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer09/11/2018
Initial Report FDA Received Date07/11/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;